OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Editor: Alan E. Willner
  • Vol. 34, Iss. 21 — Nov. 1, 2009
  • pp: 3376–3378

Chaotic spatial soliton rays in smooth two-dimensional optical lattices

R. Khomeriki and J. Leon  »View Author Affiliations


Optics Letters, Vol. 34, Issue 21, pp. 3376-3378 (2009)
http://dx.doi.org/10.1364/OL.34.003376


View Full Text Article

Enhanced HTML    Acrobat PDF (232 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The light ray of a spatial soliton in an optical film whose refractive index is smoothly modulated (wavelength much larger than the typical soliton width) in both spatial directions is shown to possess chaotic regimes for which the propagation is erratic. This is interpreted as a parametric driven pendulum, obtained by what we believe to be a new perturbative approach of the Maxwell’s equation. These findings are then demonstrated to compare well to the eikonal law of light ray propagation (nonlinearity compensates diffraction).

© 2009 Optical Society of America

OCIS Codes
(080.5692) Geometric optics : Ray trajectories in inhomogeneous media
(190.6135) Nonlinear optics : Spatial solitons

ToC Category:
Nonlinear Optics

History
Original Manuscript: July 7, 2009
Revised Manuscript: September 17, 2009
Manuscript Accepted: September 24, 2009
Published: October 28, 2009

Citation
R. Khomeriki and J. Leon, "Chaotic spatial soliton rays in smooth two-dimensional optical lattices," Opt. Lett. 34, 3376-3378 (2009)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-34-21-3376

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited